Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 26, 2005, 3:18 PM MST for Mohave County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 3:18 PM MST (22:18 UTC)
- Expired
- Jul 26, 2005, 4:00 PM MST
- In force
- 42 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 72 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 262220 SVRVEF AZC015-262300- /O.NEW.KVEF.SV.W.0019.050726T2218Z-050726T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 318 PM PDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 400 PM PDT(400 PM MST) * AT 310 PM PDT(310 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR ABOUT 39 MILES NORTH OF KINGMAN NEAR PEARCE FERRY ROAD...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MOHAVE COUNTY AT 330 PM PDT(330 PM MST) THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3581 11427 3565 11416 3578 11383 3598 11397 $$ PIERCE
2 follow-up statements
000 WWUS55 KVEF 262236 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 335 PM PDT TUE JUL 26 2005 AZC015-262300- /O.CON.KVEF.SV.W.0019.000000T0000Z-050726T2300Z/ MOHAVE AZ- 335 PM PDT TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM PDT(400 PM MST) FOR CENTRAL MOHAVE COUNTY... AT 325 PM PDT(325 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR ABOUT 43 MILES NORTH OF KINGMAN...MOVING NORTHEAST AT 10 MPH. THE STORMS CONTINUES TO MOVE NORTHEAST NEAR OR ALONG PEARCE FERRY ROAD BETWEEN DOLAN SPRINGS AND MEADVIEW. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MOHAVE COUNTY AT 350 PM PDT(350 PM MST) LAT...LON 3581 11427 3565 11416 3578 11383 3598 11397 $$ PIERCE
000 WWUS55 KVEF 262258 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 356 PM PDT TUE JUL 26 2005 AZC015-262306- /O.EXP.KVEF.SV.W.0019.000000T0000Z-050726T2300Z/ MOHAVE AZ- 356 PM PDT TUE JUL 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY EXPIRES AT 400 PM PDT(400 PM MST)... THE SEVERE THUNDERSTORM NORTHEAST OF DOLAN SPRINGS NEAR PEARCE FERRY ROAD HAS WEAKENED. ISOLATED STRONG THUNDERSTORMS WILL CONTINUE THROUGH 5 PM ALONG THE GRAND WASH CLIFFS BETWEEN MEADVIEW AND VALENTINE. THE STORMS WILL PRODUCE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. LAT...LON 3581 11427 3565 11416 3578 11383 3598 11397 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:11 AM MST, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 26, 10:11 AM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1011 AM PDT TUE JUL 26 2005 .SYNOPSIS...DRIER AIR WILL CONTINUE TO WORK INTO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT WITH THUNDERSTORMS CONFINED TO SOUTHERN MOHAVE COUNTY AND EASTERN SAN BERNARDINO COUNTY TODAY WITH GENERALLY DRY CONDITIONS ALL AREAS ON WEDNESDAY. WITH THE DRIER CONDITIONS TEMPERATURES WILL BE CLIMB TO ABOVE NORMAL READINGS BOTH WEDNESDAY AND THURSDAY. && .UPDATE...WEAK SHORTWAVE/H5 COLD POOL (-8 DEG C) OVER NORTHWEST ARIZONA THIS MORNING. SHORTWAVE WILL WORK SOUTH THIS AFTERNOON WITH THUNDERSTORM RISK GREATEST OVER SOUTHERN MOHAVE COUNTY EXTENDING WEST INTO EASTERN SAN BERNARDINO COUNTY. NORTHWEST FLOW AROUND HIGH CENTER ALONG THE CALIFORNIA COAST AS PUSHED MID-UPPER LEVEL MOISTURE PLUME SOUTH OF CWA. TIGHT LOW-LEVEL MOISTURE GRADIENT ACROSS NORTHERN CLARK COUNTY WITH SURFACE DEWPOINTS IN THE 30S-40S NORTH OF THE LAS VEGAS VALLEY. AS BETTER MIXING OCCURS BELIEVE LAS VEGAS VALLEY DEWPOINTS WILL START TO LOWER AS DRY AIR IS ENTRAINED FROM UPSTAIRS. WILL UPDATE AND INTRODUCE A SLIGHT CHANCE OF THUNDERSTORMS TO THE HIGHER TERRAIN OF EASTERN SAN BERNARDINO COUNTY THROUGH EARLY EVENING. && .PREV DISCUSSION...245 AM PDT TUE JUL 26 2005...SKIES MOSTLY CLEAR ACROSS THE CWA THIS MORNING EXCEPT IN INYO COUNTY WHERE THUNDERSTORMS HAVE BEEN PERSISTENT FOR THE PAST FEW HOURS. THIS WAS BEING AIDED BY A WEAK VORT MAX WHICH SHOWS UP WELL ON THE RUC MODEL. THIS VORT IS FORECAST TO CONTINUE TO DROP SOUTH INTO SOUTHERN NEVADA BY 18Z...BUT IS EXPECTED TO CONTINUE TO WEAKEN AND WILL GO WITH NOTHING MORE THAN A FEW CLOUDS. MOISTURE REMAINS IN PLACE OVER SOUTHERN AREAS OF MOHAVE COUNTY TODAY WITH THE GFS/NAM SHOWING DECENT INSTABILITY WITH LIS OF -3/-4 AND CAPE VALUES OF 750-1000 J/KG. THIS AREA WILL BE THE FOCUS OF CONVECTION TODAY AND WILL KEEP THUNDERSTORMS ONLY IN THIS AREA. EVEN DRIER AND MORE STABLE CONDITIONS EXPECTED TO WEDNESDAY AND WILL GO WITH A DRY FORECAST FOR ALL AREAS. WITH THE DRYING...HAVE BUMPED UP TEMPERATURES 2-3 DEGREES TODAY AND WEDNESDAY WITH SOME LEVELING OFF ON THURSDAY. && .LONG TERM...UPPER HIGH PRESSURE RIDGE TO RESIDE OVER THE FOUR CORNERS AREA INTO THE WEEKEND PER THE LATEST GFS. ALTHOUGH UKMO/ ECMWF TENDING TO HAVE RIDGE CENTER A BIT FURTHER EAST...OVERALL PATTERN IS SUCH THAT MOISTURE MOVING WEST AROUND BOTTOM OF HIGH TO MOVE BACK INTO THE CWA FRIDAY AND INTO THE WEEKEND...ALTHOUGH A FURTHER EAST POSITION OF HIGH WOULD BE LESS FAVORABLE FOR THIS. FOR NOW WILL CONTINUE TO TREND TOWARD THE GFS. REMNANT MOISTURE FROM GERT THEN LIKELY TO BE ENTRAINED INTO THE FLOW AND INTO THE CWA. OROGRAPHICS AND ANY EASTERLY WAVE THEN TO ACT UPON MOISTURE TO KICK OFF THE NEXT ROUND OF THUNDERSTORMS DURING THE LONG TERM. WILL CONTINUE WITH ISOLATED/SCATTERED FOR NOW AND FINE TUNE ONCE WE GET CLOSER TO THE WEEKEND. TEMPERATURES TO TOP OUT ON THURSDAY AS INCREASE MOISTURE DURING THE LONG TERM TO TEMPER HIGHS DOWN A FEW DEGREES WITH MOST READINGS NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS THROUGH THE PERIOD. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && GORELOW/JENSEN
Hazardous weather outlook, Jul 26, 6:32 AM MST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 632 AM PDT TUE JUL 26 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-271400- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 632 AM PDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .TODAY...TUESDAY. ISOLATED THUNDERSTORMS EXPECTED OVER MOHAVE COUNTY THIS AFTERNOON...OTHERWISE DRIER AIR MASS MOVED OVER THE AREA WHICH SHOULD RESULT IN WARMER DAY TIME TEMPERATURES AND GENERALLY DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DRY CONDITIONS TO CONTINUE OVER THE AREA INTO WEDNESDAY BEFORE MOISTURE BEGINS TO RETURN TO THE AREA ON THURSDAY. INCREASING MOISTURE INTO THE WEEKEND WILL THEN INCREASE THE CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FROM THURSDAY ON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 38 min |
| Jul 26, 4:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 49 min |
| Jul 26, 4:47 PM MST | Flash Flood Warning | VEF | Mohave | 118 min |
| Jul 26, 4:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 51 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.